A 79-year-old male asked:
Disclaimer

taking lexapro, (escitalopram) post-heart attack, for 6 yrs. weaned off. last pill taken june 20. now has swelling in legs and severe anxiety. could these be related?

3 doctor answers
Dr. Pamela Pappas
41 years experience Psychiatry
2 different issues: Issue #1: the leg swelling is most likely unrelated to lexapro, (escitalopram) but very possible with heart issues. Please work with your cardiologist on this. Issue #2: someone tapering off Lexapro (escitalopram) could also have their previous anxiety symptoms return. Please discuss with psychiatrist once #1 is dealt with.
Answered on Jun 27, 2014
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Swelling: Recommend checking with your cardiologist first.
Answered on Jul 8, 2013
Dr. Rick Koch
Dr. Rick Koch answered
21 years experience Cardiology
Swelling: Not likely related to d/c of lexapro (escitalopram)....More concerned about heart.
Answered on Oct 4, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 37-year-old female asked:
Dr. Andrew Berry
13 years experience Clinical Psychology
Therapy?: Have you yet tried any form of psychotherapy? Typically, the optimal combination of things to treat emotional issues such as anxiety or depression is ... Read More
1
1 thank
A 48-year-old female asked:
Dr. Krishna Kumar
54 years experience Psychiatry
Anxiety: I understand your distress. Both Anxiety and Lexapro can cause heart palpitations. Buspirone is a medication for anxiety. See Psychiatrist for Medic ... Read More
A 44-year-old male asked:
Dr. Susan Rhoads
37 years experience Family Medicine
Maybe: Anytime you don't feel well, it is a concern. It is good that your heart tests are fine, but how extensive was your work-up. Ibuprofen could be caus ... Read More
A 26-year-old female asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Side effects: Discuss with your doctor. Those are not prominent effects but can happen.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month